Vol. 5, No. 5, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Renormalization and quantum field theory

Richard E. Borcherds

Vol. 5 (2011), No. 5, 627–658
Abstract

The aim of this paper is to describe how to use regularization and renormalization to construct a perturbative quantum field theory from a Lagrangian. We first define renormalizations and Feynman measures, and show that although there need not exist a canonical Feynman measure, there is a canonical orbit of Feynman measures under renormalization. We then construct a perturbative quantum field theory from a Lagrangian and a Feynman measure, and show that it satisfies perturbative analogues of the Wightman axioms, extended to allow time-ordered composite operators over curved spacetimes.

Keywords
quantum field theory, renormalization, Feynman measure, Hopf algebra, Feynman diagram
Mathematical Subject Classification 2000
Primary: 22E70
Milestones
Received: 23 August 2010
Revised: 18 February 2011
Accepted: 24 April 2011
Published: 23 January 2012
Authors
Richard E. Borcherds
Department of Mathematics
University of California
Berkeley, CA 94720-3840
United States